Should I worry?

Hi! I am new here. I've battled with depression for over 15 years. Last 2 years of my life have been rough (I will not go into details atm) and I am now experiencing the result - a terrible episode of depression. I am currently on 37,5 mg of Valdoxan (agomelatine) and Zimovane (zopiclone).

So here is the problem - my stomach hurts like hell and feels like burning right under my rib cage, I have head aches, I am nauseous, lethargic and have lost my appetite. It seems to hurt more when I eat. It started about a week ago and has been getting worse. I know Valdoxan can cause GI issues but that bad? I just worry if it's something serious and I should go to emergency room.

Have any of you experienced this with Valdoxan? Is there's any remedy to relieve this GI terror?

8 Replies

  • Hi zerendipity and a warm welcome to Action on Depression. You are sure to receive support and information from our friendly members. here.

    Warm wishes


  • Hi Zerendipity, I know nothing about the drugs you are taking, but I would Google to find out the side effects. Regardless of what you find out you need to see your Doctor. He could change your meds or run some test. Stop suffering, if it's that bad go to the ER. Let us know how you fare. Pam

  • Hi there I think a visit to your Dr. Would be best as nobody can give you medical advice, if it were me, I would visit a GP as we don't know what's going on in your life. Better to be safe than sorry. Let us know how you get on.


  • Hi. I'm sorry you're in so much pain.

    I don't know about the drugs you speak of. Did the stomach pain start soon agter you started the meds?

    Your pain could be related to the meds; anxiety; or an undiagnosed condition. I would urge you to go see a GP in the first instance. If everything appears ok, look up Slippery Elm Bark powder. It's particularly good for stomach pain even if it does look and taste disgusting. Make sure you check with your GP first if it's okay to use with your meds.

    Best wishes.

  • Hi Zerendipity (love the username by the way)

    Since it seems to be causing you quite a bit of discomfort, I would suggest visiting your doctor to see if they can do something, simply for relief of the pain, lethargy, etc.

  • Hi

    It sounds like you are having a reaction to the meds.

    Do you take them with food?

    I had a strong med and my dr upped my stomach meds, as he said that would help protect my tummy.

    If I were you I'd see your GP.

    Good luck and best wishes.😊

  • Hi there, my mum takes similar sort of medication to you and she got prescribed medication to deal with the same sort of side effects as you're experiencing! I wouldn't worry about it but recommend seeing a doctor to get something to treat the side effects :)

  • Hi and thank you all for replying :) I went to see my GP and she ordered some tests, so I am now waiting for the results.

    I take my meds in the evening and have no problems right after. The pain comes randomly during the day and almost always after eating. Interestingly, nausea only shows up around 4-5 P.M. and lasts for a few hours.

    It's really scary because I have anxiety and I am afraid it's something bad, like deathly bad :( I know it's silly of me.

You may also like...